MAUDE Adverse Event Report: DATASCOPE CORP. - FAIRFIELD LINEAR 7.5 FR. 25CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. - FAIRFIELD LINEAR 7.5 FR. 25CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0478-01
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during intra-aortic balloon (iab) therapy, (b)(6) called from the micu to report the "unable to update timing" message on the pump.She said it had been on for quite some time.She reported that the patient was very stable, awaiting a transplant and the iab was in the axillary position, which is not the method described in the device instructions for use.A texted screenshot of the waveform showed a clean arterial waveform without artifact, but without a clear dicrotic notch and without clear landmarks.The iab pressure waveform was rounded in appearance without any semblance of a chair pattern.Ecg was normal sinus rhythm (nsr) in the 80s.They had attempted aspirating and flushing the central lumen.She stated that the physicians were satisfied with iab location, and were not concerned about the message as the patient was stable.We advised (b)(6) that she could move to semi auto, but she was hesitant due to the need for an order from the md to do so.Also suggested moving the aline to a separate site if it was available.There was no other aline, and she stated that they would likely not insert an aline for that reason.Offered to assist her further if they choose to try either of the options and she would call back if needed.She felt that with the patient's stability she was comfortable leaving the timing message alone.There was no reported injury or adverse event to the patient.
 
Additional Manufacturer Narrative
Initial reporter complete name: (b)(6).The device has not been returned to the manufacturer so we are unable to complete an evaluation.If provided we will send a supplemental report with our additional findings.Complaint record id #: (b)(4).
 
Additional Manufacturer Narrative
The iab was returned with the membrane completely unfolded and blood on the exterior and interior of the catheter.A portion of the extracorporeal tubing and male leur was cut from the iab and not returned.The inner lumen was found occluded with dried blood.The occlusion was unable to be cleared.A visual examination of the product detected a penetration on the catheter tubing within a kink on the catheter tubing and inner lumen near the y-fitting approximately 76.5cm from iab tip.An underwater leak test of the balloon, catheter, y-fitting and portion of extracorporeal tubing was performed and no other leaks were detected.We were unable to confirm the reported failure alarm, unable to update timing because the failure mode is related to an intra-aortic balloon pump and not the iab catheter.The penetration found in the catheter tubing appears to have been caused by a severe kink flexing back and forth that eventually penetrated the tubing.The insertion was reported to be axillary, which is not the method described in the device instructions for use.This may have contributed to the iab catheter failure.A lot history record review was completed for the reported product.No nonconformances were found that are considered to be related to the event.Reference complaint#: (b)(4).
 
Event or Problem Description
N/a.

Brand Name
LINEAR 7.5 FR. 25CC IAB
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer (Section G)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer Contact
brian schaeffer
15 law drive
fairfield, NJ 
MDR Report Key16008773
Report Number2248146-2022-00981
Device Sequence Number6655638
Product Code DSP
UDI-Device Identifier10607567106526
UDI-Public10607567106526
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K041281
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2024
Device Model Number0684-00-0478-01
Device Catalogue Number0684-00-0473
Device Lot Number3000168822
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2022
Supplement Date Received by Manufacturer04/04/2023
Initial Report FDA Received Date12/19/2022
Supplement Report FDA Received Date04/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient Age33 YR
Patient SexFemale
Patient Weight67 KG